MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY SET, PIGGYBACK WITH BACKCHECK VALVE, 3 CLAVE Y-SITES, SECURE LOCK, 100 I; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY SET, PIGGYBACK WITH BACKCHECK VALVE, 3 CLAVE Y-SITES, SECURE LOCK, 100 I; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 126640489
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.Section e, additional contact: (b)(6).
 
Event or Problem Description
The reported complaint involved a primary set, piggyback with backcheck valve, 3 clave y-sites, secure lock, 100 inch.It was reported that the backcheck valve did not work and it allowed unspecified medication to go up to the bag, rather than to the patient.This happened after the backcheck value was changed to the dark blue and clear.There was no human harm reported.
 
Additional Manufacturer Narrative
One used primary set was received for inspection/complaint investigation.The drip chamber spike was cut off from the set and not returned.The missing drip chamber spike was unrelated to the reported complaint.The set was tested for back flow per product specifications.The back check valve functioned according to product specifications with no backflow observed.The reported complaint of backflow was unable to be replicated or confirmed.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.D9 - date returned to mfg: 14sep2023.

Brand Name
PRIMARY SET, PIGGYBACK WITH BACKCHECK VALVE, 3 CLAVE Y-SITES, SECURE LOCK, 100 I
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17699673
Report Number9615050-2023-00401
Device Sequence Number20491279
Product Code FPA
UDI-Device Identifier10887787005964
UDI-Public(01)10887787005964(17)260201(10)13513895
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Catalogue Number126640489
Device Lot Number13513895
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MEDICATION INFUSION BAG, MFR UNK.
Patient SexUnknown